USMLE Question of the Week
Evaluating Rapid and Symptomatic Tachycardia
In Episode 14 of Med School Question of the Week for USMLE, Luke Maxfield, MedSchoolCoach expert tutor, answers this medical school question: A 54-year-old female comes to the emergency department with the complaint of “not feeling good.” The patient has a medical history of CHF with reduced EF, HTN, and DM. The patient’s medications include lisinopril, aspirin, and metformin. The review of symptoms is notable for eight cups of coffee daily and multivitamins. The patient states that she can not clearly remember when it started. The patient’s temperature is 37.2 ºC (98.9º F), blood pressure is 110/60 mmHg, heart rate is 150/min and irregular, respirations are 11/min, and pO2 is 99% on room air. The physical examination is otherwise unremarkable. An ECG is provided. BNP is 70, Troponin is 0.02, CBC and CMP are WNL. What’s the appropriate next step?
- Sybcronized cardioversion
- IV sotalol
- IV metorpol
- IV diltiazem
- Non-syncronized cardioversion